Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy on Trizivir, now what?
Aug 15, 2009

I did well on Trizivir for years but then got tired of the lipodystrophy and decided to try something diffrent. My doc suggested Atripa but after one dose (at night) the next morning I couldnt walk straight and felt super weird, almost like I was high. My viral load is undetectable and my t cell count is in the 900's. I've been positive for 14 years and have never been sick. I am a 52 year old woman and have lipo really, really bad. Can you suggest a lower dose medication that I can ask my doctor to prescibe. I have begged him to just give me AZT but he is so sure it isnt enough; I think many of us are super overmedicated.

Response from Dr. Pierone

Hello, and thanks for posting.

AZT is one of the causes of lipodystrophy, so even if monotherapy with this agent were effective (it is not), this would not be the direction to head. Another approach would be to combine the integrase inhibitor Isentress (raltegravir) with Truvada. This would avoid the cognitive side effects of Atripla, but would likely be as effective.

Good luck!



Previous
Serostim and facial fat
Next
Radiesse treatment in Fort Lauderdale

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement